What is the appropriate treatment for anxiety when on bystolic for tachycardia?
User rating for this question
Hello, I was put on Trivastal Retard 50 mg once a day to counteract libido problems since i am also prescribed zoloft for my anxiety. It is already 14 days I am taking Travistal, I noticed an improvement but it is not consistent. My doctor also mentioned me that we could try Requip 2 mg SR. What do you think? Should I have my Trvistal increased or try to switch to Requip first? I also suffer of tachycardia and i am on bystolic 5 mg, so i do not want to increase my heart rate. Please let me know your advices. Thank you.
Posted Thu, 16 Jan 2014 in Mental Health
Answered by Dr. Srikanth Reddy 1 hour later
Brief Answer: Clarifications Detailed Answer: Hello, Thanks for using health care magic for posting your query. I have gone through your question in detail and I can understand what you are going through. However I would require a couple of more details to help you in answering your query in a better justified way. 1. How long are you having the sexual problems? 2. How is your depression/anxiety as of now? 3. How are your relations with your wife? Hope to hear from you at your earliest convenience. Regards and wish you good health, Dr. Srikanth Reddy MD Neuro-Psychiatrist and Sexologist
Follow-up: What is the appropriate treatment for anxiety when on bystolic for tachycardia? 46 minutes later
Hello, I am under anxiety treatment, no depression, since November 1st. Before with Pristiq 50 mg until mid december. Then i asked my pdoc to switch me to another drug because Pristiq increased my heart rate. So he switched me on zoloft 50 mg. it is better on it. Now i feel better. I also started trivastal to have back my libido, now it is working, but it takes very long time before i can ejaculate. I dont know if trivastal is enough at 50 mg, or it might be increased. Thanks
Answered by Dr. Srikanth Reddy 20 hours later
Brief Answer: There are other better options Detailed Answer: Hello Thanks for the follow up information. I understand that you have anxiety disorder that is well controlled with zoloft. And that you have issues of libido with zoloft. However one thing that is not clear is why are you being prescribed privastal or resque for problems for libido when they are not the front line drugs for libido. They are primarily meant for parkinsons and very very rarely used for problems of libido. Infact ciproheptadine is the drug which is most frequently used for problems of libido with zoloft. Further if there is a problem with erection then sildenafil as required may be used. If the problems of of libido are there then it is advisable to shift the primary anti depressant. Hope that helps Regards Dr. Srikanth Reddy MD
Follow-up: What is the appropriate treatment for anxiety when on bystolic for tachycardia? 36 minutes later
Hello, I know they are parkinsons drugs but doctor told me that off label use is also for libido. And since I also lack of motivation, Trivastal can help thanks to its dopaminergic effect. I dont know about ciproheptadine, i will talk with him about that.
Answered by Dr. Srikanth Reddy 5 hours later
Brief Answer: You may discuss the options Detailed Answer: Hello Thanks for the follow up question. You may discuss the option of ciproheptadine which is discussed in most of the standard textbooks of psychiatry. The off label uses are ok if they are effective. But if not then other options shoukd be sought. Absence of motivation is a depressive symptoms. If at all there is an option of shifting an antidepressant then bupropion should be a good option. Regards Dr. Srikanth Reddy
Follow-up: What is the appropriate treatment for anxiety when on bystolic for tachycardia? 30 hours later
Answered by Dr. Srikanth Reddy 1 hour later
Brief Answer: Zoloft is a good drug for anxiety Detailed Answer: Hello Thanks for the follow up. Zoloft is certainly a good drug for anxiety. However its main problem are sexual side effects especially erectile dysfunction. That was the reason I was suggesting you to switch your antidepressant. Bupropion if at all has caused tachycardia , it may not continue to do so over a period of time. Its an anti anxiety drug. But if youare comfortable with zoloft, you may continue taking it. Hope that helps Regards Dr. Srikanth Reddy